MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM RT SZ 7 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE PS FEM RT SZ 7 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150410207
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
In theatre, opened attune ps implant size 7 right.It was reported that the inner sterile packaging would not separate from the outer package.Scrub nurse tugged the tab and it pulled away from the packaging.Scrub nurse then tried to retrieve the implant via piercing the paper and pulling the implant into the sterile field.The inner package would not release from the outer package.After several attempts surgeon expressed concern over sterility and compromised packaging.Decision was made to abort original implant and open a second implant.Second implant was open and deployed successfully into the sterile field.The surgery was delayed 5 minutes.The surgery was successfully completed.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received: "in theatre, opened attune ps implant size 7 right.The inner sterile packaging would not separate from the outer package.Scrub nurse tugged the tab and it pulled away from the packaging.Scrub nurse then tried to retrieve the implant via piercing the paper and pulling the implant into the sterile field.The inner package would not release from the outer package.After several attempts surgeon expressed concern over sterility and compromised packaging.Decision was made to abort original implant and open a second implant.Second implant was open and deployed successfully into the sterile field".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the following conditions on the returned device: 1) outer carton box was found to be opened and deformed, indicative of being manipulated to open the package; 2) the tyvek lid and sterile packaging were found partially ripped off; 3) there was evidence of adhesive patterns on the edges of the remaining tyvek/sterile packaging (upon the blister) and the blister itself; 4) the blisters were not deformed; and 5) the implant was found to be un-used and still inside the protective component.Although the packaging was returned in an open condition, evidence suggests the device had been sealed and packaged at the manufacturer prior to when it was opened.Therefore, no evidence suggests an error in the manufacturing that could be a contributing factor in the reported allegation.Given the evidence provided and the damage observed on the tyvek lid, it is reasonable to confirm that the customer had difficulty while opening the package.However, without further evidence, a specific root cause cannot be established.A manufacturing record evaluation was performed for the finished device 4505860 lot number, and no non-conformances nor manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune ps fem rt sz 7 cem contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 4505860 lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device 4505860 lot number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE PS FEM RT SZ 7 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21312653
Report Number1818910-2025-02178
Device Sequence Number15679462
Product Code JWH
UDI-Device Identifier10603295041788
UDI-Public(01)10603295041788(17)340630(10)4505860
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150410207
Device Lot Number4505860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/06/2025
04/01/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/07/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale